Doctor insights on:
Side Effects Of Going Off Citalopram
Usually: Generally, you will see a decrease in side effects in 2-4 weeks of taking the medication but if the side effect is very bothersome or does not improve, tell your md right away - there are many medication options (or a lower dose) and it might take more than one try to find the right one for you that helps and does not cause side-effects that are intolerable. ...Read more
Citalopram is a ssri medication used to treat anxiety and depression disorders, it's also used to treat ptsd and ocd. It takes 4 to 6 weeks to be fully effective. Side effects; sedation, minor temporary stomach issues, delayed orgasm in males and rarely weight gain. It is ...Read more
Most likely: Most of the initial side effects are related to GI discomfort and fatigue. Sexual side effects that occur on men typically resolve with time. However, sexual side effects in women tend not to go away over time. ...Read more
On 10mg of celexa (citalopram) now for almost 3weeks. If going up to 20mg will there be more or less side effects?
Celexa (citalopram): Side effects are expected initially and ease up with time. Not likely to get more intense upping the dose after weeks of trearment. ...Read more
When will celexa (citalopram) shocks go away? Tampered down from 20mg to 10mg to 5mg & now 5mg every other day. When should I stop the 5mg? To many side effects.
Tapering Celexa (citalopram): I don't know how quickly you've been decreasing your Celexa (citalopram) dosage, but it sounds like your body doesn't like the schedule. Are you working with your physician on this? I suggest you speak with him or her, and go at this more gradually. The "shocks" could last for several weeks beyond stopping the celexa (citalopram). ...Read more
I was only on citalopram for 3 days dr took me off cause to many side effects can I have withdrawl symptoms after few days of going off?
NO: No do not think that this is a possibility. Not on the medication long enough for withdrawal to occur. ...Read more
Can side effects from medicine such as celexa (citalopram) come and go after being on it for 5 months now? Some days nauseous & sum not. And more
It would be unlikely: I think it would be highly unlikely. I have not seen it happen. I will await the answers from my other colleagues as to their experience. Best wishes. ...Read more
If you go from 10mg celexa (citalopram) to 20mg will side effects differ? Any experience with patients who say they feel worse on 10mg and better on 20mg?
Celexa (citalopram): Side effects of Celexa (citalopram) include erectile dysfunction, decrease in sex drive & ejaculation issues. Other common side effects are insomnia, sweating, shakiness, drowsiness & dry mouth. Loose bowel movement, abdominal pain, vomiting, nausea, loss of appetite & heartburn can also occur, as well as anxiety, fatigue, fever & muscle pain. ...Read more
Maybe none: Most tolerate it well. Most common are nausea, sedation, insomnia, sweating, tremor, diarrhea, or increased anxiety which are usually transient if they occur. Sexual side effects may be persistent, but are less common than with other ssri. Discuss any symptoms you think may be related with your prescribing doc. ...Read more
Citalopram (Celexa): Celexa (citalopram) side effects include restlessness, nausea, stomach upset, headaches, sweating, stiff muscles, shakes, dizziness, drowsiness, insomnia, cold/flu symptoms, decrease sex drive. Call your doctor if you have high fever, chest pains, seizures, rash, swollen face, suicidality. ...Read more
Celexa (citalopram): Generally very well tolerated, side effects may include constipation; decreased sexual desire or ability; diarrhea; dizziness; drowsiness; dry mouth; increased sweating; light-headedness when you stand or sit up; loss of appetite; nausea; stuffy nose; tiredness; weakness; yawning. ...Read more
Unclear question: It isn't clear from your question whether you are seeking the pharmacological reason for the side effects or just "Why me? " Please repost with that clarification. Also what the side effects were & whether the drug had any EFFECTS as well as side effects. Finally, what was the cause of your depression in the first place? In other words, "why you? " ...Read more
Not likely: Usaully they occur soon after starting the meds. If your having problems get ack in to see your doc and let them know. ...Read more
SSRI side effects: Citalopram is an ssri antidepressant and shares the usual side-effects of ssris. These include queasy stomach (best to take with food), caffeine-like restlessness, decreased interest in sex and/or trouble reaching orgasm, dry mouth, headache, or restless legs. None of these are probable though. A refined version called escitalopram is newly available generically and has less side effects. ...Read more
Yes: Unfortunately the side effects are usually at their worst in the first week, and will get better with time. Talk to your doctor about strategies to deal with the particular side effects you are having. ...Read more
Many possibilities: There are some side effects that are transient and some that last a while. The shorter acting side effects are often effects like nausea or diarrhea. The gastrointestinal system has a lot of serotonin receptors and it is impacted by the introduction of pharmacotherapy that activates those receptors. However, over time these gastrointestinal side effects subside. Some other side effects persist. ...Read more
Celexa (citalopram): If the medication has been stopped completely usually a week or two till it washes out. ...Read more